How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Medical
Satisfied Customers: 5881
Experience:  MBBS, FCPS Experienced in all Medical Specialities
28277873
Type Your Medical Question Here...
Dr. Sohaib is online now

I'm a male thats 26 year old I've been taking levothyroxin

This answer was rated:

hi I'm a male thats 26 year old I've been taking levothyroxin for a year now because i have hashimoto thyroiditis doctor keeps telling me that i will get used to the drug now every time i take this drug i keep getting bad anxiety and get really anxious basically really sensitive and its really effecting my life now i realised the only time i don't get the symptoms is if i wait an hour an half before eating. this whole year i would wake up first thing in the morning and i would take the drug and if i was to eat anything after half n hour to an hour the symptoms would come back and i realised that i would need to wait a good hour n half to 2 hours until its absorbed into my body for me to be able to eat and have no symptoms. this is really effecting my life mentally and physically
JA: The Doctor can help. To begin, how long have you been using Levothyroxine? Has it helped at all?
Customer: yes
JA: Thanks for that. Have you used anything besides Levothyroxine for this?
Customer: no
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Doctor should know?
Customer: no

Hello and thank you for the question.
I am Dr. Sohaib, a practicing Board Certified Consultant with over 15 years of experience and I will do my best to help you today.
Let me review your question for a minute and I will get back to you.

What symptoms do you have for your anxiety?

Customer: replied 1 year ago.
like worry
Customer: replied 1 year ago.
do i have have to live call?

If you receive an invitation for a phone call, please know this is automatically generated by the site and has not come from me.
Feel free to ignore it. We will continue in Chat Mode.

Have you discussed this with your doctor?

Because this is not from your thyroid medicine.

Actually if this is from thyroxine, then anxiety would have to be worse after 2 hours (once the drug has been absorbed and reached maximum in to your circulation and body system).

Customer: replied 1 year ago.
Oh I see
I feel that it’s 100% from the medication because after a while it will subside
Customer: replied 1 year ago.
I tested it out last week by not taking the medication for a day
Customer: replied 1 year ago.
I felt perfectly fine
Customer: replied 1 year ago.
The only time I get these symptoms is when I eat half n hour after the medication
Customer: replied 1 year ago.
I feel that I need to wait for the medication to get absorbed into my body until I’m able to eat
Customer: replied 1 year ago.
instead of waiting half n hour i then started to wait 1 hour n half to 2 hours before eating and then I didn’t get any symptoms

Technically speaking, this drug can give rise to some symptoms like palpitations, chest pain, nervousness, irritability and sleep problems. But these effects should be maximum when the drug levels in your body are maximum (right?).

I feel you should get a referral to psychiatrist for dealing with these symptoms as I still feel these issues are independent of thyroxine and because you feel that it is related only to thyroxine.

Customer: replied 1 year ago.
I wanted to ask do you think the t3 would help because it goes straight to the body liothyronine

The peak levels of this drug are after 2-4 hours of intake; which means once you have taken it, the maximum side effects should be after 2-4 hours.

Customer: replied 1 year ago.
I just fell while the levothyroxin medication is getting absorbed if I eat anything it messes with the absorbtion and then causes me the symptoms

No; T3 is actually more potent and will cause more side effects compared to T4

Customer: replied 1 year ago.
I see
Customer: replied 1 year ago.
I have no problem with the medication levothyroxin I get no side affects from it I only get side effects from it only if I eat
Customer: replied 1 year ago.
I have to wait 2 hours until I can eat because I have to wait for it to get absorbed and if I eat early my body gets messed up I have to wait 2 hours so wouldn’t the t3 help because it absorbs quicker
Customer: replied 1 year ago.
Sorry if I’m not making sense

I think if you are able to control the side effects just by delaying the meal intake --- good enough.

But if you are still concerned, better to split the doses in to two.

Any such interaction with food of thyroxine is not mentioned in literature, but there is no other solution except to delay your meals; or as I suggested to get a consultation with a psychiatrist; he might help also.

Customer: replied 1 year ago.
Okay thank you

Process of absorption can not give side effects. They happen only once it enters your body.

Good luck and my sincere wishes for your good health.

Please do not forget to Click and Give 5 Star Rating (at the top right of screen) to my service as this is the only way I get credit for my time and expertise on your question. Bonus Always helpful.
If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Kindest Regards.

Thanks for visiting JA!

Dr. Sohaib and 6 other Medical Specialists are ready to help you